# SDR 9714546611

- Difficulty date: July 25, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N611US
- Make and model: Boeing 747251B
- Aircraft serial: 20356
- Engine: Pwa JT9D7J
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Gearbox
- Condition: Leaking
- Location: Nr 4 Engine
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

WHILE IN CRUISE, THE NR 4 ENGINE OIL QUANTITY DROPPED TO ZERO.  OIL PRESSURE FELL TO THE YELLOW BAND AND THE ENGINE POWER WAS REDUCED TO IDLE FOR TWO MINUTES.  THE ENGINE WAS THEN SHUT DOWN.  MAINTENANCE FOUND A COVER ON THE ENGINE ANGLE GEARBOX LOOSE.  THIS WAS CAUSED BY A GEARBOX BOLT HELI-COIL INSERT THAT HAD BACKED OUT.  THE GEARBOX WAS REPLACED.
